Alert archive / Maine / Coastal Flood Statements in 2012

Coastal Flood Statement 4, NWS Gray, ME

May 7, 20126 counties in Maine; Rockingham County, New Hampshire

NWS Gray, ME issued this coastal flood statement at May 7, 2012, 6:58 PM EDT for 6 counties in Maine; Rockingham County, New Hampshire. It took effect at Nov 15, 2012, 9:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
May 7, 2012, 6:58 PM EDT (22:58 UTC)
In effect from
Nov 15, 2012, 9:00 AM EST
Expired
Nov 15, 2012, 2:31 AM EST
In force
Issued by
NWS Gray, ME

Counties Cumberland County, ME, Knox County, ME, Lincoln County, ME, Sagadahoc County, ME, Waldo County, ME, York County, ME, Rockingham County, NH

The radar

The Portland,ME radar (KGYX), 26 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 11.0 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2012-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2012-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2762 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

531 
WHUS41 KGYX 072258
CFWGYX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
658 PM EDT MON MAY 7 2012

...ASTRONOMICAL HIGH TIDE NEAR FLOOD STAGE AGAIN TONIGHT...

..THE HIGH TIDE IS FORECAST TO PEAK AT 11.9 FT TONIGHT AT 12:53
AM. FORTUNATELY...WINDS AND SEAS WILL REMAIN VERY LIGHT. THIS WILL
HELP PRECLUDE ANY SIGNIFICANT COASTAL FLOODING ISSUES.
HOWEVER...SPOTS NORMALLY PRONE TO MINOR COASTAL FLOODING AROUND
THE TIME OF HIGH TIDE COULD EXPERIENCE AN HOUR OR TWO OF MINOR
INUNDATION. MINOR NUISANCE FLOODING IS POSSIBLE ALONG THE MOST
VULNERABLE LOW LYING COASTAL LOCATIONS SUCH AS THE WHARFS AND
STREETS OFF COMMERCIAL STREET IN PORTLAND AND THE BACK BAY AREA OF
HAMPTON NH.


MEZ023-024-NHZ014-080700-
/O.NEW.KGYX.CF.S.0004.120508T0400Z-120508T0700Z/
COASTAL YORK-COASTAL CUMBERLAND-COASTAL ROCKINGHAM-
658 PM EDT MON MAY 7 2012

...A COASTAL FLOOD STATEMENT HAS BEEN ISSUED FOR COASTAL
YORK...COASTAL CUMBERLAND...AND COASTAL ROCKINGHAM COUNTIES...

* LOCATION...COASTAL NEW HAMPSHIRE AND COASTAL SOUTHWEST MAINE 
  FROM PORTLAND SOUTHWARD. 

* COASTAL FLOODING...THE TIDE AT PORTLAND IS EXPECTED TO STAY 
  JUST BELOW THE 12 FOOT TIDAL FLOOD STAGE. 

* TIMING...HIGH TIDE AT PORTLAND IS AT 12:53 AM. HIGH WATER MAY BE
  OBSERVED FROM MIDNIGHT UNTIL 3 AM.

* IMPACTS...LOW LYING AREAS NEAR THE COAST WILL SEE OCEAN LEVELS 
  RISE OVERNIGHT. THOSE WITH INTERESTS ALONG THE MOST VULNERABLE 
  LOW LYING COASTAL LOCATIONS SHOULD TAKE PRECAUTIONS TO PROTECT 
  AGAINST HIGH WATER LEVELS.

$$
3 follow-up statements
817 
WHUS41 KGYX 141955
CFWGYX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
255 PM EST WED NOV 14 2012

...MINOR SPLASHOVER IS POSSIBLE AROUND THE MIDDAY HIGH TIDE
THURSDAY ...


MEZ023>028-NHZ014-150400-
/O.NEW.KGYX.CF.S.0004.121115T1400Z-121115T1800Z/
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-
COASTAL WALDO-COASTAL ROCKINGHAM-
255 PM EST WED NOV 14 2012

* LOCATION... COASTAL NEW HAMPSHIRE AND MAINE

* COASTAL FLOODING...11.9 FT ASTRONOMICAL HIGH TIDE COMBINED WITH
  WAVES MAY CAUSE SPLASHOVER.

* TIMING...THE BEST CHANCE WILL BE A FEW HOURS EITHER SIDE OF HIGH
  TIDE WHICH IS AT 1123 AM AT PORTLAND.

* IMPACTS...MINOR SPLASHOVER ONTO COASTAL ROADWAYS AND MINOR BEACH
  EROSION IS POSSIBLE.

$$
163 
WHUS41 KGYX 150334
CFWGYX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
1034 PM EST WED NOV 14 2012

...MINOR SPLASHOVER IS POSSIBLE AROUND THE MIDDAY HIGH TIDE
THURSDAY ...

MEZ023>028-NHZ014-151200-
/O.CON.KGYX.CF.S.0004.121115T1400Z-121115T1800Z/
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-
COASTAL WALDO-COASTAL ROCKINGHAM-
1034 PM EST WED NOV 14 2012

* LOCATION... COASTAL NEW HAMPSHIRE AND MAINE

* COASTAL FLOODING...11.9 FT ASTRONOMICAL HIGH TIDE COMBINED 
  WITH WAVES MAY CAUSE SPLASHOVER. 

* TIMING...THE BEST CHANCE WILL BE A FEW HOURS EITHER SIDE OF 
  HIGH TIDE WHICH IS AT 1123 AM AT PORTLAND. 

* IMPACTS...MINOR SPLASHOVER ONTO COASTAL ROADWAYS AND MINOR 
  BEACH EROSION IS POSSIBLE. 

$$
616 
WHUS41 KGYX 150731
CFWGYX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
231 AM EST THU NOV 15 2012

... MINOR FLOODING AND SPLASHOVER IS LIKELY AROUND THE MIDDAY
HIGH TIDE TODAY ...

MEZ023-024-NHZ014-151800-
/O.CAN.KGYX.CF.S.0004.121115T1400Z-121115T1800Z/
/O.NEW.KGYX.CF.Y.0003.121115T1400Z-121115T1800Z/
COASTAL YORK-COASTAL CUMBERLAND-COASTAL ROCKINGHAM-
231 AM EST THU NOV 15 2012

...COASTAL FLOOD ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO
1 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A COASTAL FLOOD
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 1 PM EST
THIS AFTERNOON. 

* LOCATION... COASTAL NEW HAMPSHIRE AND SOUTHWEST MAINE

* COASTAL FLOODING...AN 11.9 FT ASTRONOMICAL HIGH TIDE AT PORTLAND
  COMBINED WITH 3 TO 6 FOOT WAVES MAY CAUSE MINOR FLOODING AND
  SPLASHOVER.

* TIMING...THE BEST CHANCE WILL BE A FEW HOURS EITHER SIDE OF THE
  1123 AM HIGH TIDE AT PORTLAND.

* IMPACTS...MINOR SPLASHOVER ONTO COASTAL ROADWAYS...ALONG WITH
  MINOR FLOODING AND BEACH EROSION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE MINOR FLOODING...SPLASHOVER...AND BEACH
EROSION ALONG THE SHORE.

&&

$$

MEZ025>028-150845-
/O.CAN.KGYX.CF.S.0004.121115T1400Z-121115T1800Z/
SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
231 AM EST THU NOV 15 2012


* LOCATION... MID COAST MAINE

* COASTAL FLOODING...A 11.9 FT ASTRONOMICAL HIGH TIDE COMBINED
  WITH WAVES MAY CAUSE MINOR SPLASHOVER.

* TIMING...THE BEST CHANCE WILL BE A FEW HOURS EITHER SIDE OF 
  HIGH TIDE WHICH IS AT 1123 AM AT PORTLAND. 

* IMPACTS...MINOR SPLASHOVER ONTO COASTAL ROADWAYS AND MINOR BEACH
  EROSION IS POSSIBLE. 

$$


ES

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this coastal flood statement went out at May 7, 2:34 PM EDT, 4 hours 24 minutes earlier.

Area forecast discussion, May 7, 2:34 PM EDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
ISSUED BY NATIONAL WEATHER SERVICE CARIBOU ME
234 PM EDT MON MAY 7 2012

.SYNOPSIS...
HIGH PRESSURE WILL MOVE EAST OF THE STATE TONIGHT. LOW PRESSURE
WILL APPROACH FROM THE WEST ON TUESDAY AND SLOWLY TRACK NORTH OF
THE AREA WEDNESDAY. A SECOND AREA OF LOW PRESSURE WILL DEVELOP OFF
THE MID ATLANTIC COAST WEDNESDAY NIGHT AND TRACK TO OUR EAST ON
THURSDAY.

&&

.NEAR TERM /THROUGH TUESDAY/...
TONIGHT WILL BEGIN CLEAR ACROSS THE AREA WITH HIGH PRESSURE IN
PLACE. AS THE HIGH MOVES EAST LATER TONIGHT CLOUDS WILL INCREASE
AHEAD OF LOW PRESSURE APPROACHING FROM THE GREAT LAKES. RAIN IS
EXPECTED TO MOVE ACROSS NEW HAMPSHIRE ZONES AROUND DAWN AND THEN
PROGRESS UP THE SOUTHEAST MAINE COAST AND WESTERN MOUNTAINS DURING
THE MID MORNING ON TUESDAY. WINDS WILL INCREASE OUT OF THE SOUTH
AHEAD OF THE SYSTEM ON TUESDAY. TEMPS WILL BE COOLER IN THE RAIN
ON TUESDAY...GENERALLY AROUND 50 ACROSS THE REGION.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
A SURFACE LOW WILL LIFT INTO QUEBEC TUESDAY NIGHT.  STEADIER RAIN
WILL TRANSITION TO SHOWERS ACROSS NORTHERN NH AND WESTERN ME
OVERNIGHT AND INTO WEDNESDAY.

A STRONG UPPER SHORTWAVE TROUGH WILL APPROACH FROM THE WEST
WEDNESDAY NIGHT AND THEN CLOSES OFF OVER THE EASTERN GREAT LAKES
THURSDAY AND THURSDAY.  THE 12Z GFS IS FARTHER EAST THAN THE 12Z NAM
OR CANADIAN MODELS ON THE HEAVIEST QPF AS AN INFLECTION POINT FORMS
ALONG THE COLD FRONT.  USED THE 12Z GFS IN THE FORECAST...BUT WOULD
NOT BE SURPRISED IN SUBSEQUENT GFS RUNS LEAN TOWARD THE NAM/CANADIAN
SOLUTION.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
12Z LONG RANGE GUIDANCE PAINTS A MORE UNSETTLED PATTERN THAN
PREVIOUS RUNS.  BOTH THE GFS AND CANADIAN CUTS OFF THE CLOSED UPPER
LOW OVER NORTHERN NEW ENGLAND FOR FRIDAY AND SATURDAY.  THESE
SOLUTIONS WOULD LEAD TO COOLER THAN NORMAL TEMPERATURES AND
SCATTERED SHOWERS.  THE 12Z GFS DEVELOPS SOUTHWEST FLOW ALOFT SUNDAY
AND MONDAY WITH WEAK DISTURBANCES IN THE FLOW.  TEMPERATURES WARM TO
NEAR NORMAL WITH A CHANCE OF SHOWERS.

&&

.AVIATION /17Z MONDAY THROUGH FRIDAY/...
SHORT TERM...VFR CONDITIONS ARE EXPECTED TONIGHT. CONDITIONS WILL
LOWER TO MVFR IN WESTERN AREAS ON TUESDAY AS LOW CLOUDS AND RAIN
MOVE IN. CONDITIONS MAY LOWER TO MVFR ELSEWHERE TUESDAY AFTERNOON.

LONG TERM...EXPECT IFR/MVFR CIGS AND VSBYS AT TAF SITES THROUGH
THURSDAY NIGHT WITH PERIODS OF RAIN AND RAIN SHOWERS.

&&

.MARINE...
SHORT TERM...WINDS WILL BE LIGHT TONIGHT. AN SCA IS UP FOR SOUTH
WINDS ON TUESDAY INCREASING TO 15 KT WITH GUSTS TO 25 IN THE
AFTERNOON AND SEAS BUILDING TO AROUND 5 FT.

LONG TERM...SCA CONDITIONS ARE LIKELY THROUGH THURSDAY NIGHT AS A
FRONTAL BOUNDARY STALLS NEAR COASTAL WATERS WEDNESDAY AND A WAVE
FORMS ALONG THIS BOUNDARY ON THURSDAY.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 2 PM TO 8 PM EDT TUESDAY FOR
     ANZ150>154.

&&

SYNOPSIS...BLOOMER
NEAR TERM...BLOOMER
SHORT TERM...OKULSKI
LONG TERM...OKULSKI
AVIATION...BLOOMER
MARINE...BLOOMER/OKULSKI
Hazardous weather outlook, May 7, 6:47 PM EDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE GRAY ME
647 PM EDT MON MAY 7 2012

MEZ007>009-012>014-018>022-NHZ001>010-013-082300-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-
647 PM EDT MON MAY 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MAINE...
CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN
NEW HAMPSHIRE.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

ANZ153-MEZ023>028-NHZ014-082300-
CASCO BAY-COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-
COASTAL WALDO-COASTAL ROCKINGHAM-
647 PM EDT MON MAY 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CASCO BAY...
WESTERN MAINE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TONIGHT

A VERY HIGH ASTRONOMICAL TIDE WILL OCCUR TONIGHT. THE PREDICTED
HIGH TIDE AT PORTLAND IS 11.9 FEET TONIGHT. THIS IS JUST SHY OF
THE 12 FOOT TIDAL FLOOD STAGE AT PORTLAND. FORTUNATELY...WINDS
THROUGH THE PERIOD WILL BE RELATIVELY LIGHT AND SEAS GENERALLY TWO
FEET OR LESS. THIS WILL HELP PRECLUDE ANY SIGNIFICANT COASTAL
FLOODING ISSUES. HOWEVER...SPOTS NORMALLY PRONE TO MINOR COASTAL
FLOODING AROUND THE TIMES OF HIGH TIDE COULD EXPERIENCE AN HOUR OR
TWO OF MINOR INUNDATION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SOME OF THE HIGHEST ASTRONOMICAL TIDES OF THE YEAR WILL CONTINUE
TO OCCUR OVER THE NEXT FEW DAYS...WITH PORTLAND PREDICTED TIDE AT
11.6 FEET TUESDAY NIGHT AND 11.2 FEET WEDNESDAY NIGHT. THESE TIDES
ARE BELOW THE 12 FOOT TIDAL FLOOD STAGE...HOWEVER, INCREASING
WINDS AND BUILDING SEAS COULD PUSH THE TIDE EVEN HIGHER LEADING
TO MINOR COASTAL FLOODING...BEACH EROSION AND ROUGH SURF AROUND THE
TIME OF HIGH TIDE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

ANZ150>152-154-082300-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
647 PM EDT MON MAY 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF PENOBSCOT BAY...
THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...
THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Coastal Flood Statements in Maine, 2012Coastal Flood Statements in New Hampshire, 2012Every coastal flood statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.